Black pigmentation of atherosclerotic plaques associated with chronic minocycline therapy

Deborah M. Gerson, Morton J. Robinson

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

Minocycline is a broad-spectrum antimicrobial agent used chronically in many clinical settings. Pigmentation is a well-recognized side effect of minocycline therapy. It has been reported in numerous sites, especially the skin, bones, and thyroid gland. We report an unusual case of pigmentation of atherosclerotic plaques in the aorta and arteries of the leg in a patient on chronic minocycline therapy.

Original languageEnglish (US)
Pages (from-to)168-170
Number of pages3
JournalCardiovascular Pathology
Volume15
Issue number3
DOIs
StatePublished - May 1 2006

    Fingerprint

Keywords

  • Aorta
  • Atherosclerosis
  • Minocycline
  • Pigmentation

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Pathology and Forensic Medicine

Cite this